Duke Mathematical Journal

The spectral geometry of flat disks

Robert Brooks, Yakov Eliashberg, and C. McMullen

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 61, Number 1 (1990), 119-131.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58G25


Brooks, Robert; Eliashberg, Yakov; McMullen, C. The spectral geometry of flat disks. Duke Math. J. 61 (1990), no. 1, 119--131. doi:10.1215/S0012-7094-90-06106-X. https://projecteuclid.org/euclid.dmj/1077296650

Export citation


  • [1] S. J. Blank, Extending immersions of the circle, Ph.D. thesis, Brandeis University, 1967.
  • [2] R. Brooks and P. Waksman, The first eigenvalue of a scalene triangle, Proc. Amer. Math. Soc. 100 (1987), no. 1, 175–182.
  • [3] I. Chavel, Eigenvalues in Riemannian geometry, Pure and Applied Mathematics, vol. 115, Academic Press Inc., Orlando, FL, 1984.
  • [4] J. Cheeger, A lower bound for the smallest eigenvalue of the Laplacian, Problems in analysis (Papers dedicated to Salomon Bochner, 1969), Princeton Univ. Press, Princeton, N. J., 1970, pp. 195–199.
  • [5] Y. Eliashberg, On singularities of folding type, Izvestia AN SSSR, ser. mat. 34 (1970), 1111–1127.
  • [6] M. Kac, Can one hear the shape of a drum? Amer. Math. Monthly 73 (1966), no. 4, part II, 1–23.
  • [7] M. L. Marx, Extensions of normal immersions of $S\sp1$ into $R\sp2$, Trans. Amer. Math. Soc. 187 (1974), 309–326.
  • [8] R. Melrose, Isospectral sets of drumheads are compact in $C^\infty$, MSRI, preprint, 1984.
  • [9] B. Osgood, R. Phillips, and P. Sarnak, Compact isospectral sets of surfaces, J. Funct. Anal. 80 (1988), no. 1, 212–234.
  • [10] R. Osserman, A note on Hayman's theorem on the bass note of a drum, Comment. Math. Helv. 52 (1977), no. 4, 545–555.
  • [11] P. Sarnak, Determinants of Laplacians; heights and finiteness, Analysis, et cetera eds. P. Rabinowitz and E. Zehnder, Academic Press, Boston, MA, 1990, pp. 601–622.